Missouri, 2005

Hail in Missouri, April 12, 2005

April 12, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 12, 1:37 PM CST, 6 hours 58 minutes earlier.

Area forecast discussion, Apr 12, 1:37 PM CST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT TUE APR 12 2005

.DISCUSSION...
ELONGATED UPPER LOW WILL CONTINUE TO SLOG EASTWARD THROUGH
WEDNESDAY. SHORTWAVE WILL ROTATE THROUGH THE CWA OVERNIGHT...SO
CHANCE FOR LIGHT SHOWERS WILL CONTINUE. GFS SHOWS A SECOND WEAK
SHORTWAVE ROTATING AROUND MAIN LOW TOMORROW AFTERNOON...WITH A FEW
HUNDREDTHS ADDITIONAL QPF.  GOING SLIGHT CHANCE TO LOW END CHANCE
POPS FOR EASTERN 2/3 OF THE CWA LOOK REASONABLE. LOW CLOUDS MAY
PERSIST MUCH OF THE DAY ON WEDNESDAY...SO HIGH TEMPS MAY NEED A
NUDGE DOWN WITH LATER UPDATES.

CLOUDS SHOULD FINALLY MOVE OUT WEDNESDAY NIGHT...AND WITH
DIMINISHING WINDS...UPPER 30S IN BOTH MET AND MAV GUIDANCE LOOK
LIKELY...ESPECIALLY ATOP THE OZARK PLATEAU.  PATCHY FROST MAY BE A
CONCERN...ESPECIALLY IN THE VALLEYS.

REMAINDER OF THE FORECAST THROUGH MONDAY LOOKS DRY. HUGE MID LEVEL
HIGH OVER JAMES BAY ROTATES SOUTHWESTWARD AS UPPER LEVEL LOW FINALLY
EXITS THE SERN STATES WEDNESDAY. THE HIGH THEN OPENS UP INTO A LARGE
RIDGE ON THURSDAY AND IS DRIVEN SEWD INTO THE MIDDLE OF THE U.S. AS
A DEEP CLOSED LOW TRACKS THROUGH CENTRAL CANADA ON FRIDAY. A DEEP
MID LEVEL LOW THEN BEGINS TO DIG INTO THE PACIFIC NORTHWEST ON
SATURDAY AND HELPS TO AMPLIFY THE EXISTING RIDGING OVER THE CENTRAL
U.S. IT LOOKS LIKE TUESDAY WILL BRING THE FIRST CHANCE FOR PRECIP AS
THIS FEATURE MOVES EASTWARD INTO THE ROCKIES...BUT EVEN THAT LOOKS
LIKE ONLY A SLIM CHANCE. THE BULK OF ANY PRECIP WITH THE NEXT TROUGH
SHOULD HOLD OFF UNTIL AFTER TUESDAY. TEMPERATURES WILL LIKELY GO
ABOVE NORMALS BY SUNDAY...AND MAY HAVE TO BE BUMPED UP A BIT FOR THE
BEGINNING OF NEXT WEEK AS THICKNESSES CONTINUE TO INCREASE.

BROWNING

&&

.AVIATION...

SECONDARY COLD FRONT STRETCHING FROM SURFACE LOW IN CENTRAL IOWA WAS
LOCATED ALONG THE MISSOURI KANSAS BORDER AT MIDDAY. CEILINGS AHEAD
OF THIS FEATURE...AT BOTH THE JOPLIN (JLN) AND SPRINGFIELD (SGF)
TERMINALS RESPECTIVELY...RANGED FROM LOW END MVFR AT JLN TO IFR AT
SGF. THESE LOWER STRATUS DECKS SHOULD CONTINUE TO PUSH EASTWARD OVER
THE NEXT TWO-THREE HOURS...AND HAVE THIS REFLECTED IN TAFS AS TEMPO
GROUPS.

WINDS BEHIND THIS COLD FRONT ARE GUSTING UP TO 25 MPH IN KANSAS AND
OKLAHOMA. HAVE GUSTS UP TO 20 KNOTS THROUGH THE AFTERNOON AT BOTH
THE JLN AND SGF TERMINALS. CEILINGS BEHIND THIS FEATURE ARE HIGH END
MVFR TO VFR. RAISED CEILINGS TO VFR AT JLN BY 21Z AND AT SGF BY 00Z
AS MIXING IN OF DRIER AIR OCCURS. MVFR CEILINGS SHOULD SETTLE BACK
IN AT BOTH TERMINALS ONCE AGAIN BY WEDNESDAY MORNING AS WINDS VEER
TO THE NORTHWEST BEHIND THE UPPER LOW.

AL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 12, 12:00 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BROWNING

The radar

The Springfield radar (KSGF), 25 km away, was scanning. The volume nearest the first event began at 02:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
April 12, 8:35 PM CST
Where
Lawrence County, 3 mi W of Halltown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -93.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447416.